Alert archive / Kentucky / Flash Flood Warnings in 2023

Flash Flood Warning 5, NWS Louisville, KY

January 3, 20234 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Jan 3, 2023, 5:44 AM CST for 4 counties in Kentucky. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 3, 2023, 5:44 AM CST (11:44 UTC)
Expired
Jan 3, 2023, 10:38 AM CST
In force
5 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Butler County, KY, Edmonson County, KY, Grayson County, KY, Hardin County, KY

The radar

The Louisville radar (KLVX), 64 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2023-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2023-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

998 
WGUS53 KLMK 031144
FFWLMK
KYC031-061-085-093-031445-
/O.NEW.KLMK.FF.W.0005.230103T1144Z-230103T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
544 AM CST Tue Jan 3 2023

The National Weather Service in Louisville has issued a

* Flash Flood Warning for...
  Southeastern Grayson County in central Kentucky...
  Southwestern Hardin County in central Kentucky...
  East Central Butler County in south central Kentucky...
  Northwestern Edmonson County in south central Kentucky...

* Until 845 AM CST /945 AM EST/.

* At 544 AM CST /644 AM EST/, Doppler radar indicated thunderstorms 
  producing heavy rain across the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Elizabethtown, Leitchfield, Lee, Clarkson, Sonora, Skaggstown, 
  Grayson Springs, Fragrant, Peonia and Rock Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3744 8637 3753 8620 3756 8616 3770 8596
      3755 8587 3754 8588 3745 8606 3735 8626
      3720 8646 3725 8655 3730 8653

FLASH FLOOD...RADAR INDICATED

$$

JML
2 follow-up statements
516 
WGUS53 KLMK 031428
FFWLMK
KYC031-061-085-093-031645-
/O.EXT.KLMK.FF.W.0005.000000T0000Z-230103T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
828 AM CST Tue Jan 3 2023

The National Weather Service in Louisville has extended the

* Flash Flood Warning for...
  Southeastern Grayson County in central Kentucky...
  Southwestern Hardin County in central Kentucky...
  East Central Butler County in south central Kentucky...
  Northwestern Edmonson County in south central Kentucky...

* Until 1045 AM CST /1145 AM EST/.

* At 828 AM CST /928 AM EST/, Doppler radar indicated thunderstorms 
  producing heavy rain across the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Elizabethtown, Leitchfield, Lee, Clarkson, Sonora, Skaggstown, 
  Grayson Springs, Fragrant, Peonia and Rock Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3744 8637 3753 8620 3756 8616 3770 8596
      3755 8587 3754 8588 3745 8606 3735 8626
      3720 8646 3725 8655 3730 8653

FLASH FLOOD...RADAR INDICATED

$$

MCK
529 
WGUS73 KLMK 031638
FFSLMK

Flash Flood Statement
National Weather Service Louisville KY
1038 AM CST Tue Jan 3 2023

KYC031-061-085-093-031648-
/O.CAN.KLMK.FF.W.0005.000000T0000Z-230103T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler KY-Edmonson KY-Grayson KY-Hardin KY-
1038 AM CST Tue Jan 3 2023 /1138 AM EST Tue Jan 3 2023/

...FLASH FLOOD WARNING FOR SOUTHEASTERN GRAYSON, SOUTHWESTERN 
HARDIN, EAST CENTRAL BUTLER AND NORTHWESTERN EDMONSON COUNTIES HAS 
BEEN REPLACED WITH A FLOOD WARNING...

LAT...LON 3744 8637 3753 8620 3756 8616 3770 8596
      3755 8587 3754 8588 3745 8606 3735 8626
      3720 8646 3725 8655 3730 8653

$$

ALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 5:01 AM CST, 43 minutes earlier.

Area forecast discussion, Jan 3, 5:01 AM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
601 AM EST Tue Jan 3 2023

...Updated Aviation Discussion...

.Forecast Update...
Issued at 417 AM EST Tue Jan 3 2023

After coordination with SPC and surrounding WFOs, a tornado watch
has been put up across portions of southern and central Kentucky
through 17z. Despite meager instability, storms in the watch area
would likely have good potential to become surface based. The
current tornado warned storm in Larue/Hardin county is moving into a
less favorable air mass (from a stability perspective) for surface
based potential, so while rotation may persist with the storm for a
bit, expect the tornado and gusty wind potential to decrease with
northward movement.

Additionally, given recent trends in storm training and what
regional radars are now showing to our southwest, have opted for a
flood watch across portions of the CWA. This flood watch is
currently progged to run through 18z, but could be extended through
tonight/early Wednesday if it appears there may be additional
convection that develops ahead of the cold front.

&&

.Short Term...(Today and tonight)
Issued at 313 AM EST Tue Jan 3 2023

---------------------------------------------------------------------

Key Messages

* Threat for isolated strong to severe thunderstorms exists today
  through early Wednesday. Gusty winds are the main threat, although
  an isolated spin-up tornado cannot be ruled out.

* Widespread 1-2" of rainfall expected through this afternoon;
  isolated 3+" totals possible due to training of convection.
  Predominantly minor/nuisance flooding is expected in low-lying
  areas where the heaviest precipitation falls.

* Gusty southerly winds of 25-35 mph possible today.

* Record warm temperatures possible today.

---------------------------------------------------------------------

=======================================
Early Morning Analysis and Environment
=======================================

Surface analysis this morning reveals a surface low near the KS/MO
border with a warm front draped eastward across central IL/IN/OH,
placing our region well within the warm sector. Surface obs across
southern Indiana and central Kentucky are generally in the low to
mid 60s for T/Tds, with the highest values across southern Kentucky.
A quick glance farther to the south reveals some upper 60s dewpoints
across portions of central/western Tennessee.

Widespread showers and occasional thunderstorms continue to impact
most of the region, though activity until recent has been relatively
'elevated' in nature to keep the severe threat low. In recent hours,
though, there has been a slow uptick in dewpoints across the south,
and with higher dewpoints off to our south/west advecting this way,
the small stable layer near the surface has begun to erode and the
atmosphere slowly has destabilized (albeit at marginal levels) from
south to north.

================
Severe potential
================

We are already seeing activity across western/southern Kentucky and
Tennessee show some modest organization within areas where marginal
SBCAPE and minimal SBCIN coincide, which has prompted some warnings.
VWP hodographs from KOHX show long, clockwise curving signatures
supportive of high amounts of SRH in an environment of strong deep
layer shear. Storms across southern and central Kentucky will
continue to be capable of severe weather in this environment, though
overall severe activity should stay isolated in nature for the next
2-3 hours.

Some high-res guidance suggests that a fairly large line/QLCS will
develop toward dawn and push through the region. While the guidance
varies on the overall strength of this line (some weaken it shortly
after sunrise, others strengthen it), given there will likely be
some meager amounts of SBCAPE to work with, any mesovortices within
the line could be capable of damaging wind gusts and/or brief spin
up tornadoes.

Additional convection may develop ahead of the cold front tonight
into early tomorrow morning, depending on how much destabilization
we see in the wake of the morning/afternoon activity. Confidence in
the strength of the convection remains low, though. Should stronger
or severe storms develop, they would likely pose a damaging wind
gust threat as well as the potential for an isolated tornado.

===============
Flood potential
===============

Highest rainfall totals through early this morning have generally
been along and west of I-65, with amounts ranging from 0.5" to 1".
There have been some locally higher amounts in some of the stronger
convective bands, where radar estimates have pushed a little over
2". All of this has been well within FFG across the region. Looking
upstream, there is quite a bit of stratiform rainfall with heavier
convective bands/lines embedded. Given the activity we've had so far
this morning, and what is anticipated to arrive later today, think
most areas will be able to handle the rain OK. There could be some
localized flooding where the heavier rain bands set up, but given
these issues will likely not be widespread, will hold off on a flood
watch. If it appears we may have a more wider area of heavier
rainfall, or if there are good/consistent signals for widespread
heavy rainfall tonight into early Wednesday that would overlap areas
already impacted by the morning rain, a flood watch may be needed.
This will be monitored through the morning.

.Long Term...(Wednesday through Monday)
Issued at 300 AM EST Tue Jan 3 2023

Wednesday...

At the start of the extended period, a surface cold front associated
with an occluding low pressure system over the Upper Midwest will
likely be exiting east through east-central KY with showers coming
to an end by early Wednesday afternoon. Expect Wednesday to be the
warmest day of the extended period with temperatures remaining
nearly steady in the lower 50s (SW IN) to lower 60s (central KY)
through the first half of the day before starting to drop off in the
afternoon and evening behind the front. After several days of
temperatures well above normals, we will begin to trend back towards
seasonably cool temps Wednesday night with overnight lows in the mid
to upper 30s.

Thursday - Friday...

For the end of the week, the large stacked low will gradually eject
eastward out of the Upper Midwest and through the Great Lakes
regions, eventually being swept into the Atlantic by Friday night.
In its wake, the upper level pattern will begin to flatten out and
high pressure will briefly drift over the region. Expect mostly dry
weather during this time frame, although some light precip cannot be
ruled out for Thursday (mainly north of I-64) as the upper low
passes to the north. High temperatures will generally be in the 40s,
with portions of south-central KY reaching into the lower 50s on
Thursday. Overnight lows will be in the lower 30s.

Saturday and Beyond...

Precipitation chances will return by Saturday as a compact shortwave
ripples through the quasi-zonal flow aloft. At the surface, an
associated area of low pressure will push out of the mid MS Valley
and quickly move across the lower OH/TN Valleys. For now, best
chances of precip look to be during the day Saturday with things
then drying out for Sunday. Expect high temperatures to range from
lower to mid 40s across southern IN to the upper 40s and lower 50s
across south-central KY. Low temperatures will continue to be in the
lower to mid 30s each night.

&&

.Aviation...(12Z TAF Issuance)
Issued at 601 AM EST Tue Jan 3 2023

Current regional radars show widespread showers and thunderstorms,
with the bulk of the activity currently along and north of the
Bluegrass/Western Kentucky Parkways. These showers and storms will
continue through the morning hours and gradually push eastward. Any
TAF site impacted by a heavier shower or storm will see greatly
reduced visibilities/ceilings, and perhaps even a brief wind shift.

Rain/Storm activity will gradually taper down from west to east this
afternoon, and eventually all sites should rise to VFR cigs/vis.
Additional shower and storm development is possible this evening,
but confidence in redevelopment of precipitation and areal coverage
remains low.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Flood Watch until 1 PM EST /noon CST/ this afternoon for
     KYZ023>031-034>036-038>041-045>048-053-054-061>065-070>074.

IN...Flood Watch until 1 PM EST /noon CST/ this afternoon for INZ084-
     089>092.
&&

Update...DM
Short Term...DM
Long Term...JML
Aviation...DM
Hazardous weather outlook, Jan 3, 3:35 AM CST, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
435 AM EST Tue Jan 3 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-040945-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
435 AM EST Tue Jan 3 2023 /335 AM CST Tue Jan 3 2023/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Severe thunderstorms and flash flooding will be a threat through
the early afternoon. Please see the latest tornado and flash
flood watch for more details.

Additional thunderstorms may be possible tonight, but their
development remains uncertain at this time. If storms do form
overnight, some could be strong to severe.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather or flooding.

GENERAL STORM MOTION OF THE DAY:

Storms will generally move 45 to 55 mph from the southwest to the
northeast.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

DM

In the hours before

Local storm report, Jan 3, 4:40 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 AM EST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     FLASH FLOOD      1 SE EASTVIEW           37.57N 86.04W
01/03/2023                   HARDIN             KY   911 CALL CENTER

            REPORTS OF WATER OVER ROADWAY ON THE WESTERN
            KENTUCKY PARKWAY BETWEEN EXITS 122 AND 127.

&&

JML
Local storm report, Jan 3, 4:43 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 AM EST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      3 E GRAYSON SPRINGS     37.46N 86.18W
01/03/2023                   GRAYSON            KY   911 CALL CENTER

            REPORTS OF WATER OVER ROADWAY AT THE
            INTERSECTION OF HICKORY FLATS ROAD AND JESSE
            SKAGGS ROAD.

&&

JML
Local storm report, Jan 3, 4:45 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 AM EST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      3 NW MEREDITH           37.43N 86.28W
01/03/2023                   GRAYSON            KY   911 CALL CENTER

            REPORTS OF WATER OVER ROADWAY AT THE
            INTERSECTION OF ANNETA ROAD AND TAYLOR FORK
            ROAD.

&&

JML
Local storm report, Jan 3, 4:48 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
548 AM EST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     FLASH FLOOD      BEAVER DAM              37.40N 86.88W
01/03/2023                   OHIO               KY   911 CALL CENTER

            REPORTS OF WATER OVER ROADWAY AT THE
            INTERSECTION OF HIGHWAY 62W AND HIGHWAY 231.

&&

JML
Local storm report, Jan 3, 4:49 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 AM EST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     FLASH FLOOD      2 NW PRENTISS           37.36N 86.88W
01/03/2023                   OHIO               KY   911 CALL CENTER

            REPORTS OF WATER OVER ROADWAY AT THE
            INTERSECTION OF APPLE HOUSE ROAD AND
            ROCHESTER ROAD.

&&

JML
Special weather statement, Jan 3, 5:37 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Louisville KY
637 AM EST Tue Jan 3 2023

KYZ029-030-034-038-031200-
Jefferson KY-Shelby KY-Bullitt KY-Spencer KY-
637 AM EST Tue Jan 3 2023

...A strong thunderstorm will impact portions of northwestern
Spencer, west central Shelby, southeastern Jefferson and Bullitt
Counties through 700 AM EST...

At 636 AM EST, Doppler radar was tracking a strong thunderstorm near
Shepherdsville, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Shepherdsville and Fairdale around 640 AM EST.
  Pioneer Village and Hollyvilla around 645 AM EST.
  Hollow Creek, Spring Mill, Minor Lane Heights and Okolona around
  650 AM EST.
  Highview and Fern Creek around 655 AM EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3822 8531 3806 8531 3790 8582 3792 8583
      3793 8585 3794 8585 3795 8586 3795 8587
      3802 8590 3827 8542
TIME...MOT...LOC 1136Z 236DEG 46KT 3799 8579

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 12:40 AM CSTSpecial Weather StatementLMKButler35 min
Jan 3, 1:20 AM CSTSpecial Weather StatementLMKGrayson25 min
Jan 3, 1:24 AM CSTSevere Thunderstorm WarningLMKButler, Logan36 min
Jan 3, 1:48 AM CSTTornado WarningLMKButler, Logan, Warren27 min
Jan 3, 2:10 AM CSTSevere Thunderstorm WarningLMKButler, Edmonson, Warren20 min
Jan 3, 2:21 AM CSTTornado WarningLMKButler, Edmonson, Warren24 min
Jan 3, 2:23 AM CSTAreal Flood AdvisoryLMKButler, Edmonson, Grayson, Hardin, Warren3 hr
Jan 3, 2:41 AM CSTFlash Flood WarningLMKButler, Edmonson, Grayson, Hardin3 hr
Jan 3, 2:43 AM CSTTornado WarningLMKEdmonson, Grayson, Hardin, Hart, Larue47 min
Jan 3, 3:06 AM CSTFlood WatchLMKAllen, Anderson, Barren, Bourbon, Breckinridge, Bullitt and 31 more9 hr
Jan 3, 3:11 AM CSTFlash Flood WarningLMKAnderson, Bullitt, Hardin, Larue, Marion, Nelson and 1 more7 hr
Jan 3, 3:17 AM CSTSevere Thunderstorm WarningLMKLarue, Nelson28 min
Jan 3, 3:43 AM CSTSpecial Weather StatementLMKNelson32 min
Jan 3, 4:04 AM CSTSevere Thunderstorm WarningLMKOhio26 min
Jan 3, 4:21 AM CSTFlash Flood WarningLMKBreckinridge, Grayson, Hardin, Meade, Ohio6 hr
Jan 3, 4:26 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Ohio34 min
Jan 3, 4:31 AM CSTAreal Flood AdvisoryLMKJefferson3 hr
Jan 3, 5:02 AM CSTFlash Flood WarningLMKBullitt, Hardin, Nelson, Spencer6 hr
Jan 3, 5:10 AM CSTSevere Thunderstorm WarningLMKButler, Logan20 min
Jan 3, 5:23 AM CSTTornado WarningLMKButler, Logan, Warren37 min
Jan 3, 5:37 AM CSTSpecial Weather StatementLMKBullitt23 min
Jan 3, 5:50 AM CSTFlash Flood WarningLMKBullitt, Jefferson, Shelby, Spencer5 hr
Jan 3, 5:52 AM CSTSevere Thunderstorm WarningLMKBarren, Butler, Edmonson, Grayson, Hardin, Hart and 1 more38 min
Jan 3, 6:15 AM CSTSpecial Weather StatementLMKShelby30 min
Jan 3, 6:28 AM CSTSpecial Weather StatementLMKHart, Larue32 min
Jan 3, 6:34 AM CSTSevere Thunderstorm WarningLMKGreen, Hardin, Hart, Larue, Nelson, Taylor26 min
Jan 3, 6:42 AM CSTSevere Thunderstorm WarningLMKAllen, Simpson, Warren33 min
Jan 3, 7:01 AM CSTSevere Thunderstorm WarningLMKHarrison, Scott29 min
Jan 3, 7:15 AM CSTSpecial Weather StatementLMKNelson, Washington30 min
Jan 3, 7:25 AM CSTFlash Flood WarningLMKAnderson, Bourbon, Clark, Fayette, Franklin, Harrison and 9 more3 hr
Jan 3, 7:27 AM CSTSevere Thunderstorm Warning Considerable damage threatLMKBarren, Metcalfe33 min
Jan 3, 7:29 AM CSTSevere Thunderstorm WarningLMKAllen, Barren, Monroe31 min
Jan 3, 7:36 AM CSTRiver Flood WarningLMKOhio65 hr
Jan 3, 7:42 AM CSTAreal Flood AdvisoryLMKAllen, Anderson, Barren, Bourbon, Breckinridge, Bullitt and 31 more6 hr
Jan 3, 7:55 AM CSTSpecial Weather StatementLMKAdair35 min
Jan 3, 7:56 AM CSTRiver Flood WarningLMKBourbon41 hr
Jan 3, 8:01 AM CSTRiver Flood WarningLMKFranklin26 hr
Jan 3, 8:34 AM CSTSpecial Weather StatementLMKAdair, Casey, Clinton, Cumberland, Russell56 min
Jan 3, 8:35 AM CSTFlash Flood WarningLMKBreckinridge, Butler, Grayson, Hardin, Ohio3 hr
Jan 3, 8:50 AM CSTAreal Flood AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 19 more5 hr
Jan 3, 8:58 AM CSTRiver Flood WarningLMKHardin, Nelson25 hr
Jan 3, 9:01 AM CSTRiver Flood WarningLMKBullitt25 hr
Jan 3, 9:02 AM CSTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Russell28 min
Jan 3, 9:19 AM CSTTornado WarningLMKClinton26 min
Jan 3, 10:27 AM CSTAreal Flood WarningLMKBreckinridge, Grayson, Hardin, Meade, Ohio3 hr
Jan 3, 10:27 AM CSTAreal Flood WarningLMKAnderson, Bourbon, Clark, Fayette, Franklin, Harrison and 9 more3 hr
Jan 3, 10:28 AM CSTSpecial Weather StatementLMKClinton, Cumberland, Russell32 min
Jan 3, 10:37 AM CSTAreal Flood WarningLMKAnderson, Bullitt, Hardin, Larue, Nelson, Spencer and 1 more4 hr
Jan 3, 10:38 AM CSTAreal Flood WarningLMKButler, Edmonson, Grayson, Hardin3 hr
Jan 3, 10:53 AM CSTAreal Flood WarningLMKBullitt, Hardin, Nelson, Spencer5 hr
Jan 3, 10:57 AM CSTAreal Flood WarningLMKBullitt, Jefferson, Shelby, Spencer3 min
Jan 3, 11:02 AM CSTAreal Flood WarningLMKBullitt, Jefferson, Shelby, Spencer3 hr
Jan 3, 11:33 AM CSTAreal Flood WarningLMKBreckinridge, Butler, Grayson, Hardin, Ohio3 hr
Jan 3, 12:39 PM CSTRiver Flood WarningLMKNicholas, Robertson22 hr

Nearby

Flash Flood Warnings in Kentucky, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.